Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 24, 2011, 7:49 AM CDT for Mitchell County, Osborne County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 7:49 AM CDT (12:49 UTC)
- Expired
- May 24, 2011, 8:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS53 KGID 241249
SVRGID
KSC123-141-241330-
/O.NEW.KGID.SV.W.0067.110524T1249Z-110524T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
749 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 830 AM CDT
* AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LURAY...OR 39 MILES SOUTHWEST OF BELOIT...AND MOVING EAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...TIPTON...HUNTER...VICTOR AND ASHERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9880 3952 9799 3922 9792 3921 9796
3921 9848 3913 9849 3913 9875
TIME...MOT...LOC 1249Z 250DEG 42KT 3917 9863
WIND...HAIL 60MPH 1.00IN
$$
JCB1 follow-up statement
473
WWUS53 KGID 241311
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
811 AM CDT TUE MAY 24 2011
KSC141-241321-
/O.CAN.KGID.SV.W.0067.000000T0000Z-110524T1330Z/
OSBORNE KS-
811 AM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSBORNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3934 9849 3952 9799 3922 9792 3921 9796
3922 9800 3921 9801 3922 9849
TIME...MOT...LOC 1311Z 250DEG 42KT 3928 9832
$$
KSC123-241330-
/O.CON.KGID.SV.W.0067.000000T0000Z-110524T1330Z/
MITCHELL KS-
811 AM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MITCHELL COUNTY UNTIL 830 AM CDT...
AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUNTER...OR 20 MILES SOUTHWEST OF BELOIT...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BELOIT...VICTOR AND ASHERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3934 9849 3952 9799 3922 9792 3921 9796
3922 9800 3921 9801 3922 9849
TIME...MOT...LOC 1311Z 250DEG 42KT 3928 9832
WIND...HAIL 60MPH 1.00IN
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:55 AM CDT, 54 minutes earlier.
Area forecast discussion, May 24, 6:55 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
655 AM CDT TUE MAY 24 2011
.UPDATE...FORECAST WAS UPDATED TO ADJUST POPS FOR ONGOING
CONVECTION AND TO ADD NEW SEVERE THUNDERSTORM WATCH THROUGH 2 PM
FOR NORTH CENTRAL KANSAS.
&&
.PREV DISCUSSION... /ISSUED 609 AM CDT TUE MAY 24 2011/
AVIATION...12Z TAF. TSTMS ARE THE MAIN CONCERN FOR THE TAF PERIOD.
MORNING CONVECTION WILL CONTINUE TO WORK ITS WAY NORTHEASTWARD
THIS MORNING AND HAVE FOUND IT DIFFICULT TO TRY TO PINPOINT ANY
DRY TIME FOR THE TAF PERIOD. CLOUD CIGS HAVE VARIED FROM LIFR TO
VFR AND HAVE SETTLED FOR MAINLY MVFR AND IFR FOR THE MAJORITY OF
THE TIME FRAME. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL THE MAIN HAZARDS FROM THE STORMS. WINDS WILL BE
FROM AN EASTERLY DIRECTION FOR THE MOST PART TODAY BUT WILL BE
VARIABLE/STRONGER DURING THUNDERSTORMS. WINDS WILL SHIFT
NORTHEASTERLY TONIGHT. WIDESPREAD HEAVY RAINFALL WILL CONTINUE
INTO THE OVERNIGHT PERIOD TONIGHT.
PREV DISCUSSION... /ISSUED 339 AM CDT TUE MAY 24 2011/
DISCUSSION...MAIN FORECAST CONCERNS FOR THIS FORECAST LIE WITH
PRECIPITATION CHANCES TODAY THROUGH WEDNESDAY...ALONG WITH WINDS
ON WEDNESDAY.
WHAT LOOKS TO BE AN INTERESTING DAY IS GETTING OFF TO AN EARLY START
THIS MORNING...WITH SHOWERS AND ISOLATED THUNDERSTORMS HAVING MOVED
INTO THE CWA FROM THE WEST...WITH ADDITIONAL ACTIVITY NOT FAR BEHIND
ACROSS WRN KANSAS. DRIVEN MAINLY BY LOWER/MID MOISTURE AND WARM AIR
ADVECTION...WILL HAVE TO KEEP AN EYE ON THESE THUNDERSTORMS THIS
MORNING...ESPECIALLY ACROSS ROUGHLY THE SWRN PORTIONS OF THE CWA
WHERE BETTER MID LEVEL LAPSE RATES AND INCREASED SHEAR AND ELEVATED
INSTABILITY RESIDE...BRINGING A THREAT FOR SEVERE THUNDERSTORMS.
ONCE WE CAN GET PAST THIS MORNINGS ACTIVITY...MAIN FOCUS WILL TURN
TO THIS AFTERNOON AND EVENING...WHEN MORE WIDESPREAD THUNDERSTORM
DEVELOPMENT IS EXPECTED. MODELS NOT IN TOO BAD OF AGREEMENT WITH
THE MID/UPPER LEVEL PATTERN THROUGH THE DAY...SHOWING THE MAIN
TROUGH CONTINUING TO DIG THROUGH THE ROCKIES...EVENTUALLY DEVELOPING
INTO A CLOSED LOW AS IT EMERGES ONTO THE HIGH PLAINS LATER THIS
AFTERNOON AND EVENING AS THE MID/UPPER LEVEL JET ROUNDS THE SOUTHERN
EDGE AND NOSES INTO PORTIONS OF THE CENTRAL/SRN PLAINS. MAIN AREA
OF DIFFERENCE BETWEEN MODELS CONTINUES TO LIE WITH THE SURFACE
FEATURES THROUGH THE DAY...AND MOST IMPORTANTLY FOR OUR CWA...WHERE
THE SFC LOW AND WARM FRONTAL BOUNDARY END UP. MODELS RANGE FROM THE
SFC LOW DEEPENING ANYWHERE FROM SWRN KS TO DOWN INTO THE PANHANDLE
OF TX...AND THOSE DIFFERENCES CONTINUE AS THE SFC LOW SHIFTS OUT THE
E/NE...RESULTING IN VARIATIONS WITH HOW CLOSE THE CWA THE FRONTAL
BOUNDARY ENDS UP. THIS HAS A BIG IMPACT ON THE AMOUNT OF
INSTABILITY THAT NOSES BACK INTO THE CWA...RANGING FROM AROUND 1500
J/KG FROM THE 00Z NAM TO NEAR 4000 J/KG FROM THE GFS. ANOTHER
WRENCH IN THIS WHOLE THING IS WHAT IMPACT THE CURRENT CONVECTION IS
GOING TO HAVE ON ACTIVITY LATER TODAY AND NORTHWARD PROGRESS OF THE
SFC FRONT...AND A LOT WILL DEPEND ON HOW FAR EAST IT GETS AND HOW
LONG IT LINGERS ON. SO WHILE THE MAIN SHOW TODAY IS EXPECTED TO BE
TO THE SOUTH OF THE CWA...CERTAINLY CANT RULE OUT AT LEAST SOUTHERN
PORTIONS OF THE CWA SEEING AN PRETTY ACTIVE AFTERNOON/EVENING. FEEL
THAT HWO HAD A GOOD HANDLE ON THINGS...SO WONT MAKE A LOT OF
CHANGES...AND WILL KEEP THE LARGER HAIL/TORNADO MENTION GOING WITH
PARAMETERS CONTINUING TO POINT TO THAT POSSIBILITY.
UNFORTUNATELY...THERE ARE PLENTY OF DETAILS THAT WILL HAVE TO BE
IRONED OUT AS THINGS BECOME MORE CLEAR THROUGH THE DAY...ESP WHERE
THE BOUNDARIES ULTIMATELY END UP.
AS WE GET INTO TONIGHT AND WEDNESDAY...THE THREAT FOR SEVERE WEATHER
WILL CONTINUE BUT PRIMARY CONCERN WILL TURN MORE TO HYDRO...AS
HEAVIER RAIN IS EXPECTED ACROSS A GOOD PORTION OF THE CWA. MODELS
HAVE BEEN FAIRLY CONSISTENT WITH THE MAIN MID/UPPER LEVEL LOW
SHIFTING EAST ACROSS KS DURING THE OVERNIGHT HOURS...LEAVING THE CWA
ON THE NORTHERN SIDE IN AN AREA OF INCREASED MID/UPPER LEVEL
DEFORMATION/FRONTOGENETICAL FORCING. PREVIOUS SHIFT HOISTED A FLOOD
WATCH FOR THE ENTIRE CWA...AND SEE NO REASON TO REMOVE ANY COUNTIES
AT THIS POINT WITH MODELS SHOWING AT TIMES HEFTY QPF VALUES AND WITH
MOST OF THE CWA SITTING IN THE DAY 1 SLIGHT RISK EXCESSIVE RAINFALL
OUTLOOK. WEDNESDAY IS JUST LOOKING LIKE IT WILL BE A MISERABLE DAY
ACROSS A MAJORITY OF THE CWA...AS THE UPPER LEVEL LOW CONTINUES TO
LUMBER EAST...EVENTUALLY CROSSING THE MO RIVER WEDNESDAY EVENING.
THIS MEANS CONTINUED PRECIPITATION /WHICH SHOULD TO START TO SHOW
SIGNS OF DIMINISHING LATE IN THE AFTERNOON/...PLENTY OF CLOUD
COVER...AND COOLER TEMPERATURES WITH HIGHS ONLY IN THE 50S/60S. TO
ADD TO THIS...THANKS TO A DEEPENED SFC LOW OVER KANSAS AND HIGH
PRESSURE TRYING TO BUILD IN FROM THE NORTH...A TIGHT PRESSURE
GRADIENT IS EXPECTED TO BRING STRONG NORTHERLY WINDS THROUGH THE
DAY. DID BUMP UP SPEEDS SOME...AND IT IS POSSIBLE THAT SOME OF THE
CWA WILL NEED A WIND ADV...BUT CHOSE TO HOLD OFF ON ANY HEADLINES AT
THIS POINT IN TIME AS IT IS THREE PERIODS OUT.
OTHER THAN A FEW LINGERING POPS WEDNESDAY EVENING...DRY CONDITIONS
ARE EXPECTED TO RETURN AND CONTINUE ON INTO THURSDAY. THE PLAINS
SIT UNDER THE INFLUENCE OF SHORTWAVE RIDGING BEHIND TODAYS
SYSTEM...AND ANOTHER UPPER LEVEL TROUGH SHIFTING INTO THE ROCKIES.
WITH HIGH PRESSURE BECOMING THE PRIMARY SFC FEATURE...WINDS WILL
DIMINISH...AND WHILE THERE WONT BE A BIG JUMP UP IN TEMPERATURES
EVEN WITH CLEARING SKIES...IT WILL BE PRETTY NICE DAY WITH HIGHS
REACHING INTO THE MID 60S TO NEAR 70 DEGREES.
UNFORTUNATELY THIS A SHORTLIVED BREAK...AS THE NEXT CHANCE FOR
PRECIPITATION ARRIVES LATE THURSDAY NIGHT AND INTO FRIDAY. THIS
UPPER LEVEL LOW PRESSURE SYSTEM EXPECTED TO REMAIN JUST OFF TO THE
NORTH OF THE CWA...BUT AS THE TROUGH AXIS SWINGS THROUGH AND PUSHES
A SFC COLD FRONT THROUGH THE REGION...CANT RULE OUT SHOWERS AND FEW
THUNDERSTORMS. NOT EXPECTING SEVERE WEATHER AS BEST INSTABILITY IS
WELL TO THE SOUTH OF THE CWA. HIGHS EXPECTED TO REACH INTO THE
UPPER 60S TO MID 70S.
NO CHANGES MADE TO SATURDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
EVENING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ005>007-017>019.
&&
UPDATE/DISCUSSION...ADOHazardous weather outlook, May 24, 7:11 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 711 AM CDT TUE MAY 24 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 711 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL KANSAS TODAY. FOR THIS MORNING...THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH. ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS MORNING...STRONG THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THIS AFTERNOON AND TONIGHT...THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE OUTLOOK AREA...WITH SEVERE WEATHER ALSO EXPECTED DURING THIS TIME PERIOD. THE POTENTIAL EXISTS FOR HAIL LARGER THAN GOLF BALLS AND DAMAGING WINDS OF 70 MPH. TORNADOES WILL ALSO BE POSSIBLE NEAR ANY SURFACE BOUNDARY...BUT ESPECIALLY ALONG AND SOUTH OF A LINE FROM HEBRON NEBRASKA TO PHILLIPSBURG KANSAS. HEAVY RAINFALL IS EXPECTED OVER SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT. FLOODING WILL BE POSSIBLE AND AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA. FLOODING WILL BE POSSIBLE AND AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. WINDY CONDITIONS ARE ALSO FORECAST ACROSS THE OUTLOOK AREA WEDNESDAY AFTERNOON AND EVENING...WITH SUSTAINED NORTH WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH POSSIBLE. FINALLY...ADDITIONAL THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY NIGHT INTO FRIDAY...AND AGAIN SATURDAY NIGHT. TOO MUCH UNCERTAINTY EXISTS AT THIS POINT TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION AT ANY POINT TODAY...BUT MAINLY THIS AFTERNOON AND EVENING. PLEASE REPORT ANY SEVERE WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 24, 6:02 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CDT TUE MAY 24 2011
KSZ017-241130-
ROOKS KS-
602 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS COUNTY UNTIL 630 AM
CDT...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PALCO...OR 15 MILES
SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALCO...
DAMAR...
ZURICH...
WEBSTER STATE PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3913 9961 3941 9961 3949 9940 3914 9930
3913 9960
TIME...MOT...LOC 1102Z 221DEG 35KT 3918 9969Special weather statement, May 24, 6:31 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
631 AM CDT TUE MAY 24 2011
KSZ017-241200-
ROOKS KS-
631 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 700 AM CDT...
AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZURICH...OR 24 MILES SOUTHEAST OF HILL
CITY...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALCO...
DAMAR...
ZURICH...
PLAINVILLE...
WEBSTER STATE PARK...
STOCKTON...
CODELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3955 9960 3945 9920 3915 9906 3913 9940
3913 9960
TIME...MOT...LOC 1131Z 219DEG 18KT 3918 9946Special weather statement, May 24, 6:43 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
643 AM CDT TUE MAY 24 2011
KSZ005-241215-
PHILLIPS KS-
643 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS COUNTY UNTIL
715 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPEED...OR 9 MILES SOUTH OF PHILLIPSBURG...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PHILLIPSBURG...
GLADE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3967 9955 3989 9930 3971 9908 3956 9934
3957 9936
TIME...MOT...LOC 1144Z 219DEG 18KT 3965 9936Special weather statement, May 24, 7:00 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
700 AM CDT TUE MAY 24 2011
KSZ017-241230-
ROOKS KS-
700 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS COUNTY UNTIL
730 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CODELL...OR 37 MILES
SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLAINVILLE...
CODELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3914 9944 3937 9927 3932 9905 3928 9904
3913 9907
TIME...MOT...LOC 1200Z 215DEG 24KT 3913 9922
FAYSpecial weather statement, May 24, 7:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
732 AM CDT TUE MAY 24 2011
KSZ007-018-019-241315-
JEWELL KS-MITCHELL KS-OSBORNE KS-
732 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEWELL...
NORTHWESTERN MITCHELL AND OSBORNE COUNTIES UNTIL 815 AM CDT...
AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF OSBORNE...OR 40 MILES WEST
OF BELOIT...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OSBORNE...
TIPTON...
DOWNS...
CAWKER CITY...
GLEN ELDER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3932 9897 3957 9852 3957 9851 3958 9851
3964 9840 3938 9822 3917 9885
TIME...MOT...LOC 1232Z 240DEG 34KT 3929 9880
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:02 AM CDT | Special Weather Statement | GID | Rooks | 28 min |
| May 24, 6:31 AM CDT | Special Weather Statement | GID | Rooks | 29 min |
| May 24, 6:43 AM CDT | Special Weather Statement | GID | Phillips | 32 min |
| May 24, 7:00 AM CDT | Special Weather Statement | GID | Rooks | 30 min |
| May 24, 7:32 AM CDT | Special Weather Statement | GID | Osborne | 43 min |
| May 24, 8:18 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 27 min |
| May 24, 8:26 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 18 min |
| May 24, 2:59 PM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 28 hr |
| May 24, 5:46 PM CDT | Special Weather Statement | GID | Mitchell, Osborne | 29 min |
| May 24, 6:03 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 42 min |
| May 24, 6:50 PM CDT | Areal Flood Advisory | GID | Osborne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.